MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A4 - weight: 52.50 kg.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in an internal fistula in the right forearm radial artery to cephalic vein.After opening the cephalic vein stenosis of the right upper arm with a 4f single curved catheter and 0.035 guidewire, the guidewire entered the right subclavian vein.The catheter was withdrawn and a 7.0 x 60, 75cm mustang balloon catheter was advanced along the guidewire for dilatation.However, during inflation, the balloon ruptured.The procedure was completed with another of same device.There were no complications reported and the patient status was stable.
 
Additional Manufacturer Narrative
A4 - weight: 52.50 kg.Device evaluated by mfr: the device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A longitudinal tear was identified in the balloon material.The tear measured 5mm in length and extended from a position 8mm proximal of the distal markerband to 13mm proximal of the distal markerband.A visual examination observed no damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.Both markerbands were undamaged and present on the shaft of the device.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in an internal fistula in the right forearm radial artery to cephalic vein.After opening the cephalic vein stenosis of the right upper arm with a 4f single curved catheter and 0.035 guidewire, the guidewire entered the right subclavian vein.The catheter was withdrawn and a 7.0 x 60, 75cm mustang balloon catheter was advanced along the guidewire for dilatation.However, during inflation, the balloon ruptured.The procedure was completed with another of same device.There were no complications reported and the patient status was stable.It was further reported that the target lesion was 75% stenosed, moderately tortuous, and moderately calcified.The balloon ruptured during the second inflation at 20-24 atmospheres for 15-20 seconds.The device was removed without any difficulty.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A4 - weight: 52.50 kg.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18109898
Report Number2124215-2023-63104
Device Sequence Number17500018
Product Code FGE
UDI-Device Identifier08714729793861
UDI-Public08714729793861
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2025
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0029184916
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/06/2023
Supplement Date Received by Manufacturer11/13/2023
12/07/2023
Initial Report FDA Received Date11/10/2023
Supplement Report FDA Received Date11/17/2023
12/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.035 GUIDEWIRE; 0.035 GUIDEWIRE; 0.035 GUIDEWIRE; 4F SINGLE CURVED CATHETER; 4F SINGLE CURVED CATHETER; 4F SINGLE CURVED CATHETER
Patient Age61 YR
Patient SexFemale